Please read my first article Seizure with Benzodiazepines. This morning as I was reading again what I wrote an idea came to my mind for those who need help and wanted to stop taking Benzodiazepines but failed to do so. I would like you to go to your doctor and get a professional advice.
On the 10th day without benzodiazepines this patient developed seizure but 2 days prior patient was already manifesting increased tremors and shakiness. It is possible that other individuals may develop seizure as early as the 8th day. Depakote was given on the 10th day. It is an anticonvulsant or antiseizure. It did help suppress the excitatory cells as succeeding days showed no tremors and shakiness. This gave me the idea that Depakote can be promising in helping suppress the withdrawal symptoms of bensodiazepines. I am off benzo but I am hooked with another drug might be your next question but you can discuss this with your MD. I am sure you can be off Dapakote with a tapered dose. Now we have to remember that this patient was still on low dose Clonazepam. Benzo’s are fast acting where as Dapakote needs certain level in the blood for it to work. With the synergistic effect of Depakote and Benzo it is possible to gradually be off the other while Depakote maintains the suppressive effecT. a fast acting Lorazepam IV can be used to suppress seizure activity.
For alcohol detoxification, Depakote was also a promising drug because it helps suppress the withdrawal symptoms of alcohol. Benzodiazepines and Ethanol both have depressive effect in the brain by enhancing the inhibitory effect of the neurotransmitter GABA. GABA works by inhibiting the action potential of excitatory cells. On the other hand Depakote is also neurotansmitter GABA enhancer. So, withdrawal from Benzo and ethanol and replace it with another pro GABA ….?…this helps the body adjust during the cleansing process. Remember the social and family impact of alcohol addiction. A tapered dose of Depakote may help you go through the process but the overall conviction should come from your determination to be OFF Benzo and alcohol.
What I wrote is pure analysis, I am not promoting Depakote. Please discuss with your Doctor your best options.
Food for the thought: ANYTHING IN E X C E S S IS DANGEROUS! and BE EDUCATED IN WHAT YOU TAKE!..